Alert archive / Wisconsin / Wind Chill Advisories in 2020
Wind Chill Advisory 2, NWS Green Bay, WI
NWS Green Bay, WI issued this wind chill advisory at Feb 13, 2020, 2:30 PM CST for 22 counties in Wisconsin. It took effect at Feb 13, 2020, 8:00 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2020, 2:30 PM CST (20:30 UTC)
- In effect from
- Feb 13, 2020, 8:00 PM CST
- Expired
- Feb 14, 2020, 10:00 AM CST
- In force
- 14 hr
- Issued by
- NWS Green Bay, WI
All 22 counties
Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
420 WWUS43 KGRB 132030 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 230 PM CST Thu Feb 13 2020 ...BITTERLY COLD WIND CHILLS TONIGHT INTO FRIDAY MORNING... .Very cold temperatures and light west winds will result in bitterly cold wind chills of 20 below to 35 below zero tonight into Friday morning. Those planning outdoor activities tonight into Friday morning should dress in multiple layers, and cover all exposed skin to prevent frostbite. WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-140500- /O.NEW.KGRB.WC.Y.0002.200214T0200Z-200214T1600Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Keshena, Neopit, Mountain, Lakewood, Townsend, Sturgeon Bay, Fish Creek, Sister Bay, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 230 PM CST Thu Feb 13 2020 ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills will range from 20 below to 25 below zero in the Fox Valley and lakeshore areas to 25 below to 35 below zero in north central, central and far northeast Wisconsin. * WHERE...Portions of central, east central, north central and northeast Wisconsin. * WHEN...From 8 PM this evening to 10 AM CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in 15 to 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons planning outdoor activities tonight into Friday morning should dress in multiple layers, and cover all exposed skin to prevent frostbite. && $$ Kieckbusch
2 follow-up statements
144 WWUS43 KGRB 140218 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 818 PM CST Thu Feb 13 2020 ...BITTERLY COLD WIND CHILLS TONIGHT INTO FRIDAY MORNING... .Very cold temperatures and light west winds will result in bitterly cold wind chills of 20 below to 35 below zero tonight into Friday morning. Those planning outdoor activities tonight into Friday morning should dress in multiple layers, and cover all exposed skin to prevent frostbite. WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141100- /O.CON.KGRB.WC.Y.0002.000000T0000Z-200214T1600Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Keshena, Neopit, Mountain, Lakewood, Townsend, Sturgeon Bay, Fish Creek, Sister Bay, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 818 PM CST Thu Feb 13 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills will range from 20 below to 25 below zero in the Fox Valley and lakeshore areas to 25 below to 35 below zero in north central, central and far northeast Wisconsin. * WHERE...Portions of central, east central, north central and northeast Wisconsin. * WHEN...Until 10 AM CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons planning outdoor activities tonight into Friday morning should dress in multiple layers, and cover all exposed skin to prevent frostbite. && $$ Eckberg
821 WWUS43 KGRB 141004 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 404 AM CST Fri Feb 14 2020 ...BITTERLY COLD WIND CHILLS THIS MORNING... .Very cold temperatures and light west winds will result in bitterly cold wind chills of 20 below to 35 below zero this morning. Those planning outdoor activities should dress in multiple layers, and cover all exposed skin to prevent frostbite. WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141600- /O.CON.KGRB.WC.Y.0002.000000T0000Z-200214T1600Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Keshena, Neopit, Mountain, Lakewood, Townsend, Sturgeon Bay, Fish Creek, Sister Bay, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 404 AM CST Fri Feb 14 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Very cold wind chills expected. Wind chills will range from 20 below to 25 below zero in the Fox Valley and lakeshore areas to 25 below to 35 below zero in north central, central and far northeast Wisconsin. * WHERE...Portions of central, east central, north central and northeast Wisconsin. * WHEN...Until 10 AM CST. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ mpc
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Feb 13, 11:43 AM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Feb 13, 11:43 AM CST, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1143 AM CST Thu Feb 13 2020 Updated aviation portion for 18Z TAF issuance .UPDATE... Issued at 1004 AM CST Thu Feb 13 2020 Have allowed the Wind Chill Advisory to expire. Will likely need to issue another one tonight, perhaps for the entire forecast area. Will evaluate that this afternoon. && .SHORT TERM...Today...Tonight...and Friday Issued at 245 AM CST Thu Feb 13 2020 Main concern in the short-term portion of the forecast will be slippery roads this morning along with at least advisory-level wind chill readings this morning and again late tonight into Friday morning. The Wind Chill Advisory will continue this morning. Another Wind Chill Advisory will be need for tonight into Friday morning across most of the area. Today: A surface low over the New England states will continue to shift northeastward and off shore today. Behind the low, a cold Canadian surface high is expected to build southeast into the area late this afternoon into early this evening. Aloft, a sharp trough is expected to pass through the area through much of the day. This will help to keep at least partly cloudy skies around along with some scattered flurries. Temperatures this morning have been dropping into the single digits below zero from the central and north-central this morning. The chilly temperatures along with winds gusting into the 15 to 25 mph range has allowed wind chill readings to fall into the -20 to -25 range over those locations. The Wind Chill Advisory will remain in effect through 10 am. Temperatures will warm slightly throughout the day as wind slowly diminish. It will still feel very cold out with highs only reaching into the single digits above zero to around 10 degrees. Wind chill readings will improve somewhat throughout the day, but will likely remain below for all of northeast WI. Tonight into Friday: The dry-cold high pressure system will build across the area through this time period. Aloft, the aforementioned sharp trough will move well east of the area. The main concern for this time period will be the cold temperatures and wind very low wind chill values. As the high center builds across central/north- central WI, temperatures will likely fall to 15 to 25 degrees below zero. Winds are expected to decrease through the night into Friday morning, but it won't take much of a breeze to get readings within Wind Chill Advisory criteria. In fact, some locations in the central/north-central portions of WI could see wind chill values fall as low as 30 below zero late tonight into Friday morning. The rest of northeast WI will be cold as well, but winds will be a bit stronger, keeping temperatures from falling as low. East- central and far northeast WI will likely see temperatures falling to 5 to 10 below zero, but the increased winds will likely allow wind chill readings to reach Wind Chill Advisory criteria. This would generally be in the 15 to 25 below zero range in those areas. High temperatures will continue to be cool for Friday, but winds will be even lighter throughout the day, allowing for some improvement in the wind chill values by mid to late morning. Highs are expected to range from 10 to 15 degrees above zero. The coldest wind chill values will be early Friday morning. .LONG TERM...Friday Night Through Wednesday Issued at 245 AM CST Thu Feb 13 2020 Forecast concerns revolve around wintry precip chances on Saturday and also early next week. Comparing the two systems, impacts from the Monday/Monday night system could be more significant as its a more dynamic system. However, model trends have shifted the track south in this latest model cycle though the spread remains quite large. Will use a blend of gefs and ecmwf ensemble mean for the track of this system. Friday night through Saturday night...Arctic high pressure will have shifted well east of the region by the start of Friday night, while a weak cold front will be moving east across the northern Mississippi Valley. South winds ahead of the front will be quite breezy, with clouds increasing through the night. Temps should therefore not fall very much, and be much warmer than the previous night. The weak front will move across the region on Saturday. Forecast soundings indicate freezing drizzle is possible as low level moisture increases on Saturday morning. There still looks like a period of deep saturation where a half inch or an inch of snow accumulations could occur. Any light precip should end by the end of Saturday afternoon as the narrow band of deeper moisture shifts east of the region. Partial clearing should then ensue for Saturday night. Rest of the forecast...Models are advertising another weak shortwave on Sunday, but low levels remain dry so left snow out of the forecast. Then attention turns to the cyclone that will be moving northeast across the central part of the country on Monday. Details remain rather elusive, but the system should be a warmer system, so the track will be critical to the sensible weather observed over northern WI. A blend of the ensemble means would take the system from central Illinois to Lake Huron, which would place northeast WI in a region favorable for heavy snow. But should expect track changes over the coming days. Another shot of cold air will follow this system through the middle of next week. && .AVIATION...for 18Z TAF Issuance Issued at 1137 AM CST Thu Feb 13 2020 Lake-enhanced clouds and flurries were affecting north central and far eastern WI at issuance, along with flight conditions in the MVFR category. The rest of the region was VFR. Expect the low clouds to erode during the late afternoon and early evening as low-level winds back to the west(ending the lake enhancement) and a ridge of high pressure builds into the region. Gusty north to northwest winds will subside and turn west by sunset. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE.........Kieckbusch SHORT TERM.....Cooley LONG TERM......MPC AVIATION.......Kieckbusch
Hazardous weather outlook, Feb 13, 10:14 AM CST, 4 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 1014 AM CST Thu Feb 13 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141615- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 1014 AM CST Thu Feb 13 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This Afternoon and Tonight Very cold temperatures, combined with light west winds, will produce wind chills as low as 20 below to 30 below zero across the region tonight into Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Very light snow, possibly mixed with freezing drizzle at times, could produce slick roads and sidewalks on Saturday. A winter storm may impact the region Monday into Tuesday, but snow amounts are uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. LMZ521-522-541>543-141615- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 1014 AM CST Thu Feb 13 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A few gale force gusts are possible late Friday night into Saturday. Kieckbusch
Nearby
Wind Chill Advisories in Wisconsin, 2020Every wind chill advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.